Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2012, Article ID 957537, 15 pages
http://dx.doi.org/10.1155/2012/957537
Research Article

Availability Equivalence Analysis of a Repairable Series-Parallel System

1Department of Applied Mathematics, Yanshan University, Qinhuangdao 066004, China
2Faculty of Economics and Management, Yanshan University, Qinhuangdao 066004, China
3Department of Statistics, Yanshan University, Qinhuangdao 066004, China
4Liren College, Yanshan University, Qinhuangdao 066004, China

Received 28 September 2011; Accepted 1 December 2011

Academic Editor: Hung Nguyen-Xuan

Copyright © 2011 Linmin Hu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper studies the availability equivalence of different designs of a repairable series-parallel system. Under the assumption that the system components have constant failure rates and repair rates, we derive the availability of the original and improved systems according to reduction, increase, hot duplication, warm duplication and cold duplication methods, respectively. The availability equivalence factor is introduced to compare different system designs. Two types of availability equivalence factors of the system are obtained. Numerical examples are provided to interpret how to utilize the obtained results.